MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 7 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 7 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420172
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka performed on an unknown date, the patient experienced an infection.A revision surgery was performed on (b)(6) 2021 and the legion ps oxin fem sz7 lt ((b)(4)), the gns ii cmt tib size 7 left ((b)(4)) and the gii ps hi flex isrt sz 7-8 13 ((b)(4)) were removed from the patient and replaced with smith and nephew devices.There is not specific information about the new implants that were use in the revision surgery.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, responses to the clinical requests were not provided.Per complaint details, the revision was performed due to infection; however, the source of the infection remains unknown.The patient impact beyond the reported infection and subsequent revision procedure could not be determined.In the event additional medical/clinical records are received, the clinical task may be re-opened for re-assessment.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GNS II CMT TIB SIZE 7 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11814192
Report Number1020279-2021-04109
Device Sequence Number3910534
Product Code JWH
UDI-Device Identifier03596010206299
UDI-Public03596010206299
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number71420172
Device Catalogue Number71420172
Device Lot Number16BM13289
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date09/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;